2 doctors weighed in:
Omeprazole & joint pain - is this a side effect i'm having?
2 doctors weighed in

Dr. Thomas Namey
Internal Medicine - Rheumatology
1 doctor agrees
In brief: Uncommon,
However two side-effects from drugs like Omeprazole can occur: osteoporosis, and magnesium deficiency, which can certainly encourage muscle cramps.
Because they shut down virtually all gastric acid secretion, to some extent pancreatic malabsorptive issues can also occur. Iron absoption is challenged, as is b12.

In brief: Uncommon,
However two side-effects from drugs like Omeprazole can occur: osteoporosis, and magnesium deficiency, which can certainly encourage muscle cramps.
Because they shut down virtually all gastric acid secretion, to some extent pancreatic malabsorptive issues can also occur. Iron absoption is challenged, as is b12.
Dr. Thomas Namey
Dr. Thomas Namey
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
26 years in practice
490K people helped
Continue
107,000 doctors available
Read more answers from doctors